Flash Flood, Daviess
- When
- April 12, 8:15 PM EST to 9:15 PM EST
- Where
- Daviess County, 3 mi SE of Odon
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.800, -86.950
Highway 231 was covered with water at the intersection of US 231 and SR 58.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Apr 12, 2:00 PM EST, 6 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 200 PM EST TUE APR 12 2005 .DISCUSSION...SLOW PROGRESSION OF THE UPPR AIR FEATURES XPCTD FOR THE NEXT FEW DAYS. UPPR LO CURRENTLY OVR MO XPCTD TO DRFT ESEWD THRU THE OH VLY TONIGHT/WED AND EVENTUALLY INTO THE SERN STATES BY THURS. SHARP UPPR RDGG DVLPS OVR THE NRN PLAINS/NRN MIDWEST. MODELS IN PRETTY GOOD AGREEMENT WITH THE MAJOR DETAILS. FCST FOCUS CENTERS ON POPS/SVR WX THREAT EARLY IN THE SHORT RANGE PD. IN THE NR TERM...RADAR SHOWING ORGANIZED PCPN LIFTING OFF TO THE N...WHILE BANDS OF CONVECTION UNDER THE DRY SLOT APPROACH THE CWA FM THE SW. SAT TRENDS INDICATE THAT MOST OF THE SRN ZONES WL PROB GET DRY SLOTTED THIS EVEN. INSTABILITY IS PRESENT WITHIN THIS DRY SLOT WITH PROGGED LI/S DOWN TO ABOUT -4. POTENTIAL EXISTS FOR LRG HAIL WITH ANY TSTM ACTVTY THAT DVLPS NR/UNDER THE DRY SLOT TIL ABOUT DARK...WHEN INSTABILITY WL DIMINISH AFT SUNSET. WS156 IN EFFECT FOR PARTS OF SWRN CWA TIL 00Z WED. OTRW...BANDS OF PCPN SHOULD CONT TO PIVOT AROUND UPPR LO THRU THE AREA TONIGHT. WL GO WITH LIKELY POPS IN THE N AND UNQUALIFIED ELSEWHERE. IN THE LTR PDS...MODELS STILL INDICATE SOME DECENT LIFT OVR THE SRN ZONES TIL ABOUT MIDDAY WED...SO WL CONT WITH LIKELY POPS IN THE S FOR WED MORN...TAPERING TO CHC POPS FARTHER N. THE FAR NRN ZONES LOOK TO BE FAR ENOUGH AWAY FM THE EFFECTS OF THE UPPR LO TO KEEP THOSE AREAS DRY. IMPRVG CONDS XPCTD WED NIGHT/THURS AS UPPR RDGG DVLPS. WITH XPCTD CLDS/PCPN INTO WED MORN...WL TEMPER THE DIURNAL RANGE OF THE MOS BY ABOUT 3-5 DEGS...ESPECIALLY IN THE SRN ZONES. LO LVL THICKNESSES SUGGEST THE NGM MOS HIGHS ON THURS NEED TO BE BOOSTED ABOUT 5 DEGS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && JAS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 312 AM EST TUE APR 12 2005 INZ043>045-051>055-060>065-067>072-131100- BARTHOLOMEW-BROWN-CLAY-DAVIESS-DECATUR-GREENE-JACKSON-JENNINGS- JOHNSON-KNOX-LAWRENCE-MARTIN-MONROE-MORGAN-OWEN-PARKE-PUTNAM- SULLIVAN-VERMILLION-VIGO- 312 AM EST TUE APR 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND THIS EVENING AS AN AREA OF LOW PRESSURE APPROACHES FROM MISSOURI. A FEW OF THESE STORMS COULD PRODUCE HAIL DIME SIZE OR SLIGHTLY LARGER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND INZ021-028>031-035>042-046>049-056-057-131100- BOONE-CARROLL-CLINTON-DELAWARE-FOUNTAIN-HAMILTON-HANCOCK-HENDRICKS- HENRY-HOWARD-MADISON-MARION-MONTGOMERY-RANDOLPH-RUSH-SHELBY- TIPPECANOE-TIPTON-WARREN- 312 AM EST TUE APR 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND THIS EVENING. THE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND KOCH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 255 PM EST TUE APR 12 2005 INZ051-052-060-061-067>069-130000- CLAY-DAVIESS-GREENE-KNOX-MARTIN-SULLIVAN-VIGO- INCLUDING THE CITIES OF...TERRE HAUTE AND VINCENNES 255 PM EST TUE APR 12 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 156 REMAINS IN EFFECT UNTIL 700 PM EST... THUNDERSTORMS REMAIN POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON. A FEW OF THE STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 512 PM EST TUE APR 12 2005 INZ051-052-060-061-067>069-130000- CLAY-DAVIESS-GREENE-KNOX-MARTIN-SULLIVAN-VIGO- INCLUDING THE CITIES OF...TERRE HAUTE AND VINCENNES 512 PM EST TUE APR 12 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 156 REMAINS IN EFFECT UNTIL 700 PM EST... SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE OVER SOUTHWEST INDIANA THROUGH THE EARLY EVENING. HAIL UP TO THREE QUARTERS INCH IS POSSIBLE. RAINFALL AMOUNTS OVER 1 INCH PER HOUR MAY CAUSE PONDING OF WATER ON ROADS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 704 PM EST TUE APR 12 2005 INZ051-052-060-061-067>069-130104- CLAY-DAVIESS-GREENE-KNOX-MARTIN-SULLIVAN-VIGO- INCLUDING THE CITIES OF...TERRE HAUTE AND VINCENNES 704 PM EST TUE APR 12 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 156 IS NO LONGER IN EFFECT... SHOWERS WITH SCATTERED THUNDERSTORMS WILL CONTINUE OVER SOUTHWEST INDIANA THROUGH THE NIGHT. THE THUNDERSTORMS WILL REMAIN BELOW SEVERE WEATHER LIMITS. DUE TO THE PERIODS OF HEAVY RAIN OVER THE AREA DURING LATE AFTERNOON AND EVENING THERE MAY BE PONDING OF WATER ON SOME ROADS. WATER LEVELS ON SOME SMALL CREEKS AND STREAMS MAY QUICKLY INCREASE.
The Evansville,IN radar (KVWX), 90 km away, was scanning. The volume nearest the first event began at 01:12 UTC.
1 flash flood. Local standard time, as filed.
Highway 231 was covered with water at the intersection of US 231 and SR 58.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5444291.